"For years I had been a "junkie"--addicted to prescription and over the counter drugs. used oral and topical anti-inflammatory corticosteroids for 9 years to suppress my eczema/psoriasis. The steroids' side effect nearly killed me and did nothing to cure my eczema. Why elimination or suppression of the symptom is NOT the same as elimination of the disease . The side effects caused me to swell-up like a balloon and triggered terrible mood swings from deep depression to nasty outburst our rages. Functioning of vital organs such as my liver, kidneys, lungs and spleen were nearly shut down and I thought I would die." Shirley
Kaposi's sarcoma has been reported to occur in patients receiving corticosteroid
therapy. Discontinuation of corticosteroids may result in clinical remission.
Although controlled clinical trials have shown corticosteroids to be effective in speeding the resolution of acute exacerbations of multiple sclerosis , they do not show that corticosteroids affect the ultimate outcome or natural history of the disease. The studies do show that relatively high doses of corticosteroids are necessary to demonstrate a significant effect. (See DOSAGE AND ADMINISTRATION .)
I was put on prednisone for mono 9 days ago with the dose of 10mg tablets. I was also put on clindamycin for 10 days. The directions for the prednisone said take 4 pills a day for 4 days, 2 pills a day for 4 days, 1 pill a day for 4 days and finally 1/2 pill a day for 4 days. The problem is I’m always anxious, have tight muscles especially on my left side, get flushed red like I’m hot but running no fever, my heart rate picks up for time to time, and cannot sleep but want to. Is this the prednisone and if so can I stop using it now cause I’m wearing out not sleeping?